Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 18, 2014, 2:00 AM PST for 6 counties in Nevada. It took effect at Feb 19, 2014, 4:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 2:00 AM PST (10:00 UTC)
- In effect from
- Feb 19, 2014, 4:00 AM PST
- Expired
- Feb 19, 2014, 6:09 PM PST
- In force
- 14 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3103 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966 WWUS75 KLKN 181000 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 200 AM PST TUE FEB 18 2014 ...A WINDY WEDNESDAY EXPECTED ACROSS NEVADA... .A STRONG COLD FRONT WILL SWEEP THROUGH NEVADA ON WEDNESDAY. STRONG GUSTY WEST WINDS AHEAD OF THE COLD FRONT WEDNESDAY MORNING WILL SHIFT TO NORTHWEST BEHIND THE FRONTAL PASSAGE AND REMAIN STRONG AND GUSTY THROUGH SUNSET WEDNESDAY EVENING. WIND GUSTS NEAR 45 MPH ARE EXPECTED IN MOST NEVADA VALLEYS WEDNESDAY, WITH GUSTS EXCEEDING 60 MPH ON THE HIGHER TERRAIN. WINDS WILL SUBSIDE GRADUALLY WEDNESDAY EVENING. NVZ030-033>041-190000- /O.NEW.KLKN.WI.Y.0006.140219T1200Z-140220T0000Z/ HUMBOLDT COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...SILVER ZONE PASS... WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 200 AM PST TUE FEB 18 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. * WINDS...WEST BECOMING NORTHWEST AT 25-35 MPH WITH GUSTS AS HIGH AS 55 MPH. * TIMING...STRONG WEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING AHEAD OF AN APPROACHING COLD FRONT, ESPECIALLY ON THE HIGHER TERRAIN. STRONGEST WIND GUSTS WILL OCCUR ALONG AND JUST BEHIND THE COLD FRONT PASSAGE. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT...SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. MOTORISTS DRIVING HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
5 follow-up statements
318 WWUS75 KLKN 182233 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 233 PM PST TUE FEB 18 2014 ...A WINDY WEDNESDAY EXPECTED ACROSS NEVADA... .A STRONG COLD FRONT WILL SWEEP THROUGH NEVADA ON WEDNESDAY. STRONG GUSTY WEST WINDS AHEAD OF THE COLD FRONT WEDNESDAY MORNING WILL SHIFT TO NORTHWEST BEHIND THE FRONTAL PASSAGE AND REMAIN STRONG AND GUSTY THROUGH WEDNESDAY AFTERNOON. WIND GUSTS NEAR 45 MPH ARE EXPECTED IN MOST NEVADA VALLEYS WEDNESDAY... WITH GUSTS EXCEEDING 60 MPH ON THE HIGHER TERRAIN. WINDS WILL SUBSIDE GRADUALLY WEDNESDAY EVENING. NVZ031-191200- /O.EXA.KLKN.WI.Y.0006.140219T1200Z-140220T0000Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 233 PM PST TUE FEB 18 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. * WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 6 AM AND 2 PM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. MOTORISTS DRIVING HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-035-040-041-191200- /O.EXT.KLKN.WI.Y.0006.140219T1200Z-140220T0300Z/ SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 233 PM PST TUE FEB 18 2014 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 9 AM AND 2 PM. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. MOTORISTS DRIVING HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-034-036>039-191200- /O.CON.KLKN.WI.Y.0006.140219T1200Z-140220T0000Z/ HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 233 PM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 7 AM AND 2 PM. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY... PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...WELLS... PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. MOTORISTS DRIVING HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
489 WWUS75 KLKN 191039 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 239 AM PST WED FEB 19 2014 ...A WINDY DAY EXPECTED ACROSS NEVADA... .A COLD FRONT WILL SWEEP THROUGH NEVADA TODAY. STRONG GUSTY WEST WINDS AHEAD OF THE COLD FRONT THIS MORNING WILL SHIFT TO NORTHWEST BEHIND THE FRONT AND REMAIN STRONG AND GUSTY THROUGH THIS AFTERNOON. WIND GUSTS NEAR 45 MPH ARE EXPECTED IN MOST NEVADA VALLEYS TODAY... WITH GUSTS EXCEEDING 60 MPH ON THE HIGHER TERRAIN SUCH AS SUMMITS. WINDS WILL SUBSIDE GRADUALLY THIS EVENING. NVZ030-031-034-036>039-200000- /O.CON.KLKN.WI.Y.0006.140219T1200Z-140220T0000Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT 239 AM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 6 AM AND 2 PM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. IF YOU DRIVE A HIGH-PROFILE VEHICLE SHOULD...USE EXTRA CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. NORTH TO SOUTH TRENDING HIGHWAYS WILL BE MOST IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-035-040-041-200300- /O.CON.KLKN.WI.Y.0006.140219T1200Z-140220T0300Z/ SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 239 AM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 9 AM AND 2 PM. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. IF YOU DRIVE A HIGH-PROFILE VEHICLES USE EXTRA CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. NORTH TO SOUTH TRENDING HIGHWAYS WILL BE MOST IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
266 WWUS75 KLKN 191756 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 956 AM PST WED FEB 19 2014 NVZ030-031-034-036>039-191900- /O.CAN.KLKN.WI.Y.0006.000000T0000Z-140220T0000Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...CARLIN... SPRING CREEK...WELLS...PEQUOP SUMMIT 956 AM PST WED FEB 19 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA THIS MORNING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...WINDS WILL STILL BE GUSTING TO 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH POSSIBLE...ESPECIALLY OVER THE PASSES THROUGH SUNSET. $$ NVZ033-035-040-041-200300- /O.CON.KLKN.WI.Y.0006.000000T0000Z-140220T0300Z/ SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 956 AM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR TO 2 PM. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. IF YOU DRIVE A HIGH-PROFILE VEHICLES USE EXTRA CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. NORTH TO SOUTH TRENDING HIGHWAYS WILL BE MOST IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
199 WWUS75 KLKN 192218 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 218 PM PST WED FEB 19 2014 NVZ033-035-040-041-200300- /O.CON.KLKN.WI.Y.0006.000000T0000Z-140220T0300Z/ SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 218 PM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR BEFORE SUNSET. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. IF YOU DRIVE A HIGH-PROFILE VEHICLES USE EXTRA CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. NORTH TO SOUTH TRENDING HIGHWAYS WILL BE MOST IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JH
139 WWUS75 KLKN 200209 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 609 PM PST WED FEB 19 2014 NVZ033-035-040-041-200315- /O.CAN.KLKN.WI.Y.0006.000000T0000Z-140220T0300Z/ SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 609 PM PST WED FEB 19 2014 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED THROUGH THE EVENING HOURS...WITH WEST AND NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH POSSIBLE. WITH THE THREAT FOR STRONG WINDS PASSING...THE WIND ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 17, 3:28 PM PST, 10 hours 32 minutes earlier.
Area forecast discussion, Feb 17, 3:28 PM PST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 328 PM PST MON FEB 17 2014 .SYNOPSIS...DRY WEATHER WILL PREVAIL ACROSS NEVADA THROUGH TUESDAY WITH MILD BREEZY AFTERNOONS. A STRONG COLD FRONT WILL SWEEP ACROSS NEVADA ON WEDNESDAY, ACCOMPANIED BY LIGHT SNOW AND STRONG WINDS. && .SHORT TERM...TONIGHT THROUGH THURSDAY. DRY ZONAL FLOW WILL CONTINUE THROUGH TUESDAY WITH MILD AFTERNOON TEMPERATURES. FAIRLY BRISK FLOW ALOFT WILL PRODUCE BREEZY AFTERNOON WINDS MOST AREAS. A STRONG COLD FRONT WILL MOVE INTO NORTHWEST NV LATE TUESDAY NIGHT THEN SWEEP ACROSS THE REST OF NORTHERN AND CENTRAL NV WEDNESDAY MORNING. MODELS ARE SHOWING THE MOST SNOW ACROSS NORTHERN ELKO COUNTY WHERE THE VALLEYS COULD SEE 1 TO 2 INCHES OF SNOW. THE REST OF NORTHERN NV WILL SEE AN INCH OR LESS, WITH CENTRAL NV GETTING A DUSTING TO 1/2 INCH. VERY STRONG SURFACE PRESSURE GRADIENT BEHIND THE COLD FRONT WITH NEARLY 10 MB PRESSURE DIFFERENCE BETWEEN WMC AND ELY, ALONG WITH 700 MB WINDS OF 30 TO 40 KTS. WITH GOOD POST FRONTAL MIXING WILL SEE SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. A WINTER WEATHER ADVISORY WILL LIKELY BE NEEDED ACROSS NORTHERN ELKO COUNTY WHERE A COMBINATION OF SNOW AND BLOWING SNOW WILL MAKE DRIVING DIFFICULT, WITH A WIND ADVISORY ELSEWHERE, BUT A TAD EARLY TO ISSUE ONE AT THIS TIME. MOIST NW FLOW ACROSS NE NV WEDNESDAY NIGHT AND THURSDAY WILL PRODUCE A FEW SHOWERS OVER NORTHERN ELKO COUNTY. .LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. WEAK IMPULSE TO BRUSH OVER EXTREME NORTHEASTERN NEVADA THURSDAY NIGHT...WHICH MAY RESULT IN SOME LIGHT SNOW SHOWERS FROM THE WILDHORSE AREA IN NORTH-CENTRAL ELKO COUNTY EAST TO JACKPOT. THE REMAINDER OF NORTHERN AND CENTRAL NEVADA WILL BE DRY. CONFIDENCE CONTINUES TO GROW WITH RESPECT TO A RIDGE BUILDING IN FROM THE WEST FRIDAY THROUGH SUNDAY SETTING UP CONTINUED DRY AND MILD CONDITIONS. MODELS DO BEGIN TO BREAK DOWN THE RIDGE EARLY NEXT WEEK. BEGAN INCREASING CLOUDS AND POPS FOR NORTHERN NEVADA NEXT MONDAY...THOUGH AT THIS POINT NO MENTION OF PRECIPITATION. && .AVIATION...VFR CONDITIONS OVER THE NEXT 24 HOURS AT KWMC KEKO KELY AND KTPH. CEILINGS WILL BEGIN TO LOWER ACROSS NORTHERN NEVADA TUESDAY EVENING HOWEVER...WITH THE POTENTIAL FOR PRECIPITATION AT KWMC AND KEKO BY SUNRISE WEDNESDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/96/96
Hazardous weather outlook, Feb 17, 2:29 PM PST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 229 PM PST MON FEB 17 2014 NVZ030-031-033>041-182230- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 229 PM PST MON FEB 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT AND TUESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COLD FRONT WILL SWEEP THROUGH NEVADA ON WEDNESDAY, PRODUCING SNOW AND STRONG GUSTY WINDS FOR MOST AREAS. SNOW AMOUNTS WILL BE ON THE LIGHT SIDE, AVERAGING 1 TO 2 INCHES IN THE VALLEYS OF NORTHERN ELKO COUNTY, LESS THAN 1 INCH ACROSS THE REST OF NORTHERN NEVADA VALLEYS, AND LESS THAN 1/2 INCH FOR CENTRAL NEVADA. STRONG NORTHWEST WINDS WILL SPREAD ACROSS NORTHERN NEVADA BEHIND THE COLD FRONT WEDNESDAY, WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH, WITH THE STRONGEST WIND GUSTS ON PASSES AND SUMMITS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:00 AM PST | Winter Weather Advisory | LKN | Elko | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.